Alert archive / Colorado / River Flood Warnings in 2013
River Flood Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Aug 9, 2013, 12:56 PM MDT for Bent County, Colorado. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2013, 12:56 PM MDT (18:56 UTC)
- Expired
- Aug 11, 2013, 6:24 AM MDT
- In force
- 41 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- Minor
County Bent County, CO
The radar
The Pueblo radar (KPUX), 112 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Purgatoire River near Las Animas (LAPC2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07128500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
413 WGUS45 KPUB 091856 FLWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1256 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN COLORADO... PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. .HEAVY RAINS HAVE FALLEN OVER THE RIVER BASIN DURING THE PAST COUPLE OF DAYS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0 INCHES OF RAIN DURING THIS PERIOD. THE RIVER HAS CRESTED JUST ABOVE FLOOD STAGE...AND IS EXPECTED TO DROP BACK BELOW FLOOD STAGE THIS EVENING. IMPACTS SHOULD BE LIMITED TO MINOR AGRICULTURAL FLOODING NEAR THE RIVER BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC011-100656- /O.NEW.KPUB.FL.W.0003.130809T1856Z-130810T1312Z/ /LAPC2.1.ER.130809T1810Z.130810T0000Z.130810T0112Z.UU/ 1256 PM MDT FRI AUG 9 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD WARNING FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * UNTIL SATURDAY MORNING. * AT 12:15 PM FRIDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.1 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THIS EVENING. * IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW LYING AREAS ALONG THE RIVER. $$
6 follow-up statements
759 WGUS85 KPUB 100051 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 651 PM MDT FRI AUG 9 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. .HEAVY RAINS HAVE FALLEN OVER THE RIVER BASIN DURING THE PAST COUPLE OF DAYS. SEVERAL UPSTREAM LOCATIONS HAVE RECEIVED 2.0 TO 5.0 INCHES OF RAIN DURING THIS PERIOD. THE RIVER IS EXPECTED TO CREST JUST ABOVE FLOOD STAGE AT 9.4 FEET...AND IS EXPECTED TO DROP BACK BELOW FLOOD STAGE SATURDAY MORNING. IMPACTS SHOULD BE LIMITED TO MINOR AGRICULTURAL FLOODING NEAR THE RIVER BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC011-101251- /O.EXT.KPUB.FL.W.0003.000000T0000Z-130811T0112Z/ /LAPC2.1.ER.130809T1810Z.130810T0600Z.130810T1312Z.UU/ 651 PM MDT FRI AUG 9 2013 THE FLOOD WARNING CONTINUES FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM FRIDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.4 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MIDMORNING TOMORROW. * IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW LYING AREAS ALONG THE RIVER. $$
137 WGUS85 KPUB 100855 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 255 AM MDT SAT AUG 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. .WATER LEVELS REMAIN HIGH ALONG THE PURGATOIRE RIVER NEAR LAS ANIMAS. RECENT HEAVY RAINS HAVE BROUGHT THE PURGATOIRE NEAR LAS ANIMAS CLOSE TO FLOOD STAGE. MINOR AGRICULTURAL FLOODING INTO LOW LYING AREAS ALONG THE RIVER IS EXPECTED TO CONTINUE THROUGH SATURDAY. MAJOR FLOODING...POSING A SERIOUS THREAT TO LIFE AND PROPERTY...IS NOT EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC011-102055- /O.CON.KPUB.FL.W.0003.000000T0000Z-130811T0112Z/ /LAPC2.1.ER.130809T1810Z.130809T2345Z.130810T1312Z.UU/ 255 AM MDT SAT AUG 10 2013 THE FLOOD WARNING CONTINUES FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:15 AM SATURDAY THE STAGE WAS 8.3 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW LYING AREAS ALONG THE RIVER. $$
751 WGUS85 KPUB 101656 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1056 AM MDT SAT AUG 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. WATER LEVELS REMAIN HIGH ALONG THE PURGATOIRE RIVER NEAR LAS ANIMAS. RECENT HEAVY RAINS HAVE BROUGHT THE PURGATOIRE NEAR LAS ANIMAS TO MINOR FLOOD STAGE. MINOR AGRICULTURAL FLOODING INTO LOW LYING AREAS ALONG THE RIVER IS EXPECTED TO CONTINUE THROUGH SATURDAY. MAJOR FLOODING...POSING A SERIOUS THREAT TO LIFE AND PROPERTY...IS NOT EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC011-110456- /O.EXT.KPUB.FL.W.0003.000000T0000Z-130811T0600Z/ /LAPC2.1.ER.130809T1810Z.130809T2345Z.130810T1800Z.UU/ 1056 AM MDT SAT AUG 10 2013 THE FLOOD WARNING CONTINUES FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM SATURDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS AFTERNOON. * IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW LYING AREAS ALONG THE RIVER. $$
199 WGUS85 KPUB 102238 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 438 PM MDT SAT AUG 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. ....THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. WATER LEVELS REMAIN HIGH ALONG THE PURGATOIRE RIVER NEAR LAS ANIMAS THIS SATURDAY AFTERNOON. RECENT HEAVY RAINS HAVE BROUGHT THE PURGATOIRE NEAR LAS ANIMAS TO MINOR FLOOD STAGE. MINOR AGRICULTURAL FLOODING INTO LOW LYING AREAS ALONG THE RIVER IS EXPECTED TO CONTINUE THROUGH THIS EVENING. MAJOR FLOODING...POSING A SERIOUS THREAT TO LIFE AND PROPERTY...IS NOT EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC011-111038- /O.EXT.KPUB.FL.W.0003.000000T0000Z-130811T1227Z/ /LAPC2.1.ER.130809T1810Z.130810T2215Z.130811T0027Z.UU/ 438 PM MDT SAT AUG 10 2013 THE FLOOD WARNING CONTINUES FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:15 PM SATURDAY THE STAGE WAS 9.5 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS EVENING. * IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW LYING AREAS ALONG THE RIVER. $$
424 WGUS85 KPUB 110111 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 711 PM MDT SAT AUG 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. .WATER LEVELS REMAIN HIGH ALONG THE PURGATOIRE RIVER NEAR LAS ANIMAS THIS SATURDAY EVENING AFTER RECENT HEAVY RAINS BROUGHT THE PURGATOIRE NEAR LAS ANIMAS TO MINOR FLOOD STAGE. THE RIVER APPEARS TO BE CRESTING...AND IS EXPECTED TO CONTINUE TO FALL BELOW FLOOD STAGE THROUGH THE REST OF THE EVENING. MINOR AGRICULTURAL FLOODING INTO LOW LYING AREAS ALONG THE RIVER IS EXPECTED TO CONTINUE THROUGH THIS EVENING. MAJOR FLOODING...POSING A SERIOUS THREAT TO LIFE AND PROPERTY...IS NOT EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC011-111311- /O.EXT.KPUB.FL.W.0003.000000T0000Z-130811T1528Z/ /LAPC2.1.ER.130809T1810Z.130811T0015Z.130811T0328Z.UU/ 711 PM MDT SAT AUG 10 2013 THE FLOOD WARNING CONTINUES FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM SATURDAY THE STAGE WAS 9.5 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS EVENING. * IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS INTO LOW LYING AREAS ALONG THE RIVER. $$
805 WGUS85 KPUB 111224 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 624 AM MDT SUN AUG 11 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY. .THE RIVER HAS DROPPED WELL BELOW FLOOD STAGE IN THIS AREA. THE RIVER LEVEL SHOULD CONTINUE TO SLOWLY FALL THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC011-111254- /O.CAN.KPUB.FL.W.0003.000000T0000Z-130811T1528Z/ /LAPC2.1.ER.130809T1810Z.130811T0100Z.130811T0217Z.UU/ 624 AM MDT SUN AUG 11 2013 THE FLOOD WARNING IS CANCELLED FOR THE PURGATOIRE RIVER NEAR LAS ANIMAS. * AT 5:15 AM SUNDAY THE STAGE WAS 5.2 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 8:17 PM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.0 FEET BY MIDMORNING TODAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 11:25 AM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 9, 11:25 AM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1125 AM MDT FRI AUG 9 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 557 AM MDT FRI AUG 9 2013 ...GENERALLY LESS STORM COVERAGE AND INTENSITY TODAY... THE GRADUALLY DECREASING TREND IN STORM COVERAGE AND INTENSITY IS EXPECTED TO CONTINUE TODAY. THE OLD UPPER LOW OF THE PAST 2 DAYS IS FINALLY PUSHING INTO KANSAS THIS MORNING. LEFT BEHIND OVER COLORADO IS A WEAK BUT BUILDING UPPER LEVEL RIDGE. PLENTY OF MOISTURE STILL RESIDES BENEATH THE RIDGE OVER COLORADO...SO DAYTIME HEATING WILL ONCE AGAIN TRIGGER SHOWERS AND THUNDERSTORMS...SCATTERED ACROSS THE AREA. HOWEVER...WITH THE LOSS OF THE UPPER LEVEL TROUGH THAT WAS OVER US YESTERDAY...THE ATMOSPHERE PROBABLY WON'T BE QUITE AS PRODUCTIVE ON THE CONVECTIVE FRONT. THE ATMOSPHERE WILL LIKELY BE A BIT MORE STABLE AND SUBSIDENT...HELPING TO TAME SOME OF THE THUNDERSTORM ACTIVITY. ALTHOUGH STORM COVERAGE AND INTENSITY WILL GENERALLY DECREASE FROM WHAT WAS SEEN YESTERDAY...THERE WILL STILL BE A FEW STRONG STORMS...PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. IF ONE THESE STORMS RAINS TOO HARD OR MOVES TOO SLOWLY...IT COULD PRODUCE LOCAL FLASH FLOODING. THIS IS ESPECIALLY TRUE ON AREA BURN SCARS...SO A WATCHFUL EYE TO THE SKY WILL BE NECESSARY ONCE AGAIN TODAY. TEMPS WILL WARM A BIT ACROSS THE AREA TODAY BUT STILL REMAIN A COMFORTABLE 5-10 DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. NORMAL HIGHS FOR COLORADO SPRINGS...PUEBLO AND ALAMOSA TODAY ARE 83...91 AND 81...RESPECTIVELY. FORECAST HIGHS FOR THESE LOCATIONS TODAY ARE 74...81 AND 76...RESPECTIVELY. NICE. LW .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 557 AM MDT FRI AUG 9 2013 LONGER TERM METEOROLOGICAL CONDITIONS CONTINUE TO BE TEMPERATURES AND POPS. WARMER AND SOMEWHAT DRIER CONDITIONS ARE STILL EXPECTED TO DEVELOP OVER THE FORECAST DISTRICT FROM THIS WEEKEND INTO MONDAY AS FORECAST PRECIPITABLE WATERS OVER AREAS SUCH AS THE I-25 CORRIDOR GENERALLY ARE PROJECTED TO REMAIN UNDER ONE INCH DURING THIS TIME-FRAME. ALTHOUGH A SOMEWHAT DRIER AIRMASS WILL BE LOCATED OVER SOUTHERN COLORADO...STILL ANTICIPATE THAT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AS WELL AS WARMER TEMPERATURES WILL BE NOTED OVER THE CWFA FROM THIS WEEKEND INTO MONDAY. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AS WELL AS POTENTIAL BURN SCAR FLOODING ISSUES. LATEST COMPUTER SIMULATIONS AND FORECAST MODEL SOUNDINGS STILL SUGGEST THAT INCREASED POPS IN COMBINATION WITH NEAR SEASONAL TEMPERATURES SHOULD THEN BE NOTED BEGINNING AS EARLY AS LATER MONDAY AND CONTINUING INTO MID-WEEK AS INCREASINGLY MOIST NORTHEASTERLY TO EASTERLY FLOW DEVELOPS OVER THE FORECAST DISTRICT...WITH HIGHEST ACCUMULATING PRECIPITATION POTENTIAL ONCE AGAIN FAVORING EASTERN PORTIONS. FORECAST PRECIPITABLE WATERS EXCEEDING ONE INCH AT TIMES WILL ONCE AGAIN BE NOTED FROM LATER MONDAY INTO AT LEAST WEDNESDAY. AT THIS TIME...IT STILL APPEARS THAT THE HIGHEST POTENTIAL FOR LOCALIZED HEAVY RAIN NEXT WEEK SHOULD BE NOTED ON TUESDAY AND WEDNESDAY AND POSSIBLY CONTINUE INTO THURSDAY. ALSO...GENERALLY LIGHT GRADIENT WINDS SHOULD BE NOTED OVER THE FORECAST DISTRICT DURING THE LONGER TERM. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1117 AM MDT FRI AUG 9 2013 A SHORTWAVE IS MOVING INTO SOUTHWEST COLORADO AND WESTERN NEW MEXICO WITH SOME LIGHTNING STRIKES OVER NORTHERN NEW MEXICO. THIS DISTURBANCE WILL DEVELOP SOME THUNDERSTORMS AT THE TAF SITES FROM ROUGHLY 20Z LASTING UNTIL AROUND 02Z. THERE WILL BE ENOUGH MOISTURE FOR HEAVY DOWNPOURS WITH THE STORMS...RESULTING IN SOME LOCAL IFR CONDITIONS ASSOCIATED WITH THE DOWNPOURS. A SECOND SHORTWAVE WILL PASS ACROSS SOUTHERN COLORADO BETWEEN 09Z AND 15Z SATURDAY. CURRENTLY BELIEVE ATMOSPHERE WILL BE TOO STABLE TO MENTION TS IN THE TAFS OVERNIGHT. WILL HAVE TO MONITOR FOR POTENTIAL OF ANOTHER ROUND OF CONVECTION OVERNIGHT AT THE TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...PGW
Hazardous weather outlook, Aug 9, 11:53 AM MDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1153 AM MDT FRI AUG 9 2013 COZ058>089-093>099-101800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1153 AM MDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA. THE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. LOCAL FLASH FLOODING IS POSSIBLE FROM THE STRONGER STORMS OR STORMS WHICH MOVE SLOWLY. THIS IS ESPECIALLY TRUE ON AREA BURN SCARS...SO A WATCHFUL EYE TO THE SKY WILL BE NECESSARY ONCE AGAIN TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN COLORADO FROM SATURDAY INTO THURSDAY WITH THE MOST WIDESPREAD ACTIVITY EXPECTED FROM LATER MONDAY INTO AT LEAST NEXT WEDNESDAY. THE POTENTIAL STILL EXISTS THAT ISOLATED HEAVY THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING WILL BE POSSIBLE ...ESPECIALLY IN AND NEAR AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER MOST OF SOUTHERN COLORADO TODAY. 06/06
In the hours before
Special weather statement, Aug 9, 12:19 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1219 PM MDT FRI AUG 9 2013 COZ099-092130- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...SPRINGFIELD...WALSH 1219 PM MDT FRI AUG 9 2013 RAINFALL FROM THURSDAY NIGHT WAS CAUSING WATER TO FLOW IN NORMALLY DRY CREEK DRAINAGES ACROSS BACA COUNTY. WATER IN THE HORSE CREEK DRAINAGE WILL BE HIGH ENOUGH TO CAUSE COUNTY OFFICIALS TO CLOSE COUNTY ROADS 43 AND 45 NORTH OF WALSH. PLEASE TAKE ALTERNATE ROUTES TO GET TO YOUR DESTINATION IN EAST CENTRAL BACA COUNTY. TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:26 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 9, 5:37 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 9, 5:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
Nearby
River Flood Warnings in Colorado, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.